Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 34, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 29, 2001, 4:54 PM CDT for Faulkner County, Arkansas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 29, 2001, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 29, 2001, 6:45 PM CDT
- In force
- 111 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Faulkner County, AR
The radar
The Little Rock radar (KLZK), 43 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 292154 FFWLZK ARC045-292345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 454 PM CDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... FAULKNER COUNTY IN CENTRAL ARKANSAS * UNTIL 645 PM CDT * AT 450 PM CDT...DOPPLER WEATHER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM AROUND GREENBRIER TO ENOLA...MOVING SLOWLY TO THE SOUTH. THE RADAR ESTIMATED THAT THE STORMS WERE PRODUCING 2 TO 3 INCHES OF RAIN PER HOUR...WHICH IS ENOUGH TO CAUSE FLASH FLOODING. EVEN WHEN THE STORMS HAVE ENDED...IT WILL TAKE AWHILE FOR EXCESS WATER TO RUNOFF. && DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. tTHEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3534 9214 3504 9214 3505 9250 3535 9246 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:50 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 29, 3:50 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT SUN JUL 29 2001 A LITTLE BUSY THIS AFTERNOON...WITH SCATTERED THUNDERSTORMS DEVELOPING FROM BATESVILLE SOUTHWEST TO MENA/HOT SPRINGS. A COUPLE OF FLASH FLOOD WARNINGS AND A SEVERE THUNDERSTORM WARNING ISSUED. PRECIPITABLE WATER ON THE ORDER OF 2.3 INCHES FROM LITTLE ROCK SOUNDING THIS MORNING. THIS COMBINED WITH RELATIVELY SLOW STORM MOVEMENT YIELDING LOCALLY HEAVY RAIN THIS AFTERNOON. ISSUED SPECIAL WEATHER STATEMENT AT 1135 AM ADDRESSING THIS ISSUE. THROUGH TONIGHT...SYSTEM ALOFT WILL MOVE THROUGH ARKANSAS FROM NORTHWEST. SYSTEM WILL SHUNT MOISTURE TO SOUTH. BY MONDAY...ONLY A FEW LEFTOVER THUNDERSHOWERS EXPECTED IN SOUTHERN ARKANSAS. HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE PLAINS WITH TEMPERATURES GOING UP/MOSTLY DRY WEATHER EXPECTED. HEAT ADVISORIES MAY BE REQUIRED AT TIMES DURING THE UPCOMING WEEK. BY FRIDAY/SATURDAY...LOOKS LIKE HIGH WILL PUSH BACK TO THE WEST. CLOCKWISE FLOW AROUND THE HIGH MAY BRING A COLD FRONT INTO THE STATE. ASSUMING FRONT APPROACHES...SLIGHTLY COOLER BY NEXT WEEKEND WITH A CHANCE OF THUNDERSTORMS IN THE FORECAST. (46) .LIT...NONE
In the hours before
Special weather statement, Jul 29, 11:35 AM CDT, 5 hours 19 minutes before
ARZ016-021>025-030>034-037>047-052>057-062>069-292300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 AM CDT SUN JUL 29 2001 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM CENTRAL INTO SOUTHERN ARKANSAS THIS AFTERNOON... THE ATMOSPHERE WAS VERY MOIST ACROSS CENTRAL AND SOUTHERN ARKANSAS LATE THIS MORNING. WITH PLENTY OF MOISTURE IN PLACE...AND WITH DAYTIME HEATING...THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP...AND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. THE HEAVY RAIN POTENTIAL EXISTS NOT ONLY BECAUSE OF ABUNDANT MOISTURE...BUT ALSO BECAUSE WINDS ALOFT ARE WEAK. WITH NOT MUCH WIND TO STEER THE STORMS...THEY WILL REMAIN NEARLY STATIONARY WITH RAIN OVER THE SAME GENERAL AREAS FOR A LONG DURATION. IN A FEW AREAS... RAINFALL AMOUNTS MAY EXCEED TWO INCHES IN LESS THAN AN HOUR. PEOPLE FROM CENTRAL INTO SOUTHERN ARKANSAS SHOULD EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON WITH LOCALLY HEAVY RAIN. IN A FEW AREAS...RAIN MAY BECOME EXCESSIVE. SHOULD THIS OCCUR... BE READY TO TAKE THE NECESSARY PRECAUTIONS IF A FLASH FLOOD WARNING IS ISSUED FOR YOUR AREA. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:52 PM CDT | Flash Flood Warning | LZK | Montgomery | 113 min |
| Jul 29, 3:24 PM CDT | Flash Flood Warning | LZK | Cleburne | 2 hr |
| Jul 29, 3:27 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 33 min |
| Jul 29, 4:16 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 29 min |
| Jul 29, 4:29 PM CDT | Flash Flood Warning | LZK | Newton, Searcy | 2 hr |
| Jul 29, 4:35 PM CDT | Severe Thunderstorm Warning | LZK | White | 40 min |
| Jul 29, 4:41 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 2 hr |
| Jul 29, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 45 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.